Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Glyburide cause nose bleeds?

Hi, I m 63 yrs old and I have been taking 1/2 a pill a day of Glyburide since July 2017 and i also take anti-rejection pills, Tacrolimus. I had a Liver transplant in 2004. In the past 5 days i have had 2 nosebleeds while i was on the toilet defecating. I feel fine and seem to have lots of energy. Could it be the Glyburide that is causing the nosebleeds or do I have high blood pressure?
Thu, 21 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I can't say what's the cause in your case but I can provide information about common side effects of these drugs. Glyburide may cause various hematologic disorders that may present with nosebleeds but this is something that occurs only rarely. Tacrolimus on the other hand causes many side effects. Most patients are expected to experience multiple side effects including several hematological ones (like thrombocytopenia, coagulation disorders, etc). These effects are far more common than in the case of glyburide. It also causes hypertension to almost every patient who uses it. The relation of nosebleeds to hypertension is a debated one though. Although you're going to find such "information" all over the internet - and perhaps some doctors will also tell you about it - there is no documented link between high blood pressure and nosebleeds. Patients with hypertension are usually harder to treat, so this is something to consider. So in conclusion, tacrolimus is a potential cause for your nosebleeds. More common causes should be investigated first by visiting an ENT specialist to check your nose.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have type 2 diabities and have been on a new medication for about 1 week it is called glyburide dosage is 2.5 MG the first day i took it my blood sugar went down to 65 and after 3 glucose tabs and a peanutbutter sandwich it went up to 90-i i have been feeling poorly since this medication and my blood sugar level seem to be more erratic, should i stop this medication, am planning on calling doctor for an appointment tomrrow.

doctor1 MD

I just started taking Glyburide for diabetes a couple weeks ago being switched from Metformin since that seemed to be damaging my kidney function.....question is does this Glyburide make me want to constantly eat? I have gained about 6-7 pounds already in the short time I started it. You re kidding I have to pay for this advise? Forget it!!!

doctor1 MD

I am on Glyburide 5 mg twice a day and my Dr. just doubled the dosage and also added lisiopril. I am having weakness in my legs, especially calves. I am also tired & lethargic for the past 3 mos or so. Could my med (Glyburide) be contributing to this